Become A Member

  1. Home
  2. September 2019
  3. 10. Myopathies Associated with Statins Use in MI Patients
Article Image
Admin

10. Myopathies Associated with Statins Use in MI Patients

Madeeha Jadoon1, Sofia Shoukat1, Uzma Faryal1, Bibi Hajra1, Shazia Rashid2 and
Javeria Saqib
1

ABSTRACT

Objective: To determine the spectrum of myopathies in patients of MI after taking statins.

Study Design: Observational / case-control study.

Place and Duration of Study: This study was conducted at the Ayub Medical Complex, Abbottabad. It was conducted from Dec 2013 to May 2014.

Materials and Methods: The study involved 100 known MI patients on statins of different ages and 100 control subjects. Their history regarding  duration, dose, and muscle pain was taken and blood was collected for serum CPK. A relationship between duration of statin used and musle symptoms were studied.

Results: chi-square test gives  10.4904 which is significant . The p-value is .0012. This result is significant at p < .05. There is a  positive  assosciation of  CPK levels  and muscle pain with odd ratio of 20.9. which shows   a positive association .and 95% confidence interval shows a significant association  with   9.7-41.4.p<0.000 which is  highly significant.

Conclusion: The study concluded that long term unchecked therapy of statin can cause severe damage to the body muscle even the heart muscles. So there should be proper follow up after 2-3 months to protect the patients from fatal myopathic effects.

Key Words: Myocardial infarction, Statins, Myopathies and Serum CPK levels.

Citation of articles: Jadoon M, Shoukat S, Faryal U, Hajra B, Rashid S, Saqib J. Myopathies Associated with Statins Use in MI Patients. Med Forum 2019;30(9):37-41.